MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG27515UX
Medical Device Problem Codes Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug-eluting stent, the device was unable to cross the lesion.The device was noted to be deformed when it was removed from the patient.The lesion being treated was moderately calcified in the proximal circumflex (cx) artery with 80% stenosis.The lesion was pre-dilated with one non-medtronic balloon.One non-medtronic kissing balloon was used in the cx and another non-medtronic kissing balloon was used in the left anterior descending artery (lad) however the device was unable to cross.Post kissing using the non-medtronic balloons resulted in dissections in the proximal cx and lad.The device did not play a part in the dissections.The device did not pass through a previously deployed stent.No excessive force was used during delivery.The dissections were stented.The cx was stented with a different size onyx without issue.The device was inspected prior to use with no issue.The patient is alive.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: annex d code.Correction: pma / 510(k) # the lesion was pre-dilated with one 1.2x12mm non-medtronic balloon.One 3.0x12mm non-medtronic kissing balloon was used in the cx and another 3.5x12mm non-medtronic kissing balloon was used in the left anterior descending artery (lad).The cx was stented with a 2.75x30mm onyx.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: there were no issues with any stents placed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23334800
Report Number9612164-2025-05151
Device Sequence Number15937182
Product Code NIQ
UDI-Device Identifier00763000511388
UDI-Public(01)00763000511388(17)280217(10)0012674754(20)01
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG27515UX
Device Catalogue NumberONYXNG27515UX
Device Lot Number0012674754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer10/22/2025
11/28/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date11/07/2025
12/01/2025
Date Device Manufactured02/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight105 KG